MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8781
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a foreign healthcare provider (hcp) via a manufacturer representative regarding a patient who received morphine (10 mg/ml, unknown dose) in an implantable pump for an unknown indication for use.The catheter was observed to have a damaged tip after removal from the introducer needle during the pump implant procedure on (b)(6) 2017.All parts looked intact and a new catheter was implanted.There were no reported unusual signs or symptoms reported by the patient or hcp post procedure.There were no known environmental/external/patient factors that may have led or contributed to the issue.The issue was considered resolved as of (b)(6) 2017.The status of the patient was stated to be alive and with no injury.The catheter was not implanted and would be returned for analysis.
 
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Eval code-conclusion was updated; code no longer applies.
 
Additional Manufacturer Narrative
Analysis of the catheter, model#8781, serial# (b)(4), found damage/tear at the distal end of the catheter.Also, a bend in the guide were occurred in an area 0.5cm from the distal tip.There was also some damage to the individual windings of the quidwire.The catheter and guide wire damage which occurred during the implant procedure.(b)(4).
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key6228390
Report Number3007566237-2017-00058
Device Sequence Number13632526
Product Code LKK
UDI-Device Identifier00643169202139
UDI-Public00643169202139
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2017
Device Model Number8781
Device Catalogue Number8781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Not provided
03/02/2017
03/02/2017
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date02/01/2017
03/17/2017
09/28/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1